MAUDE Adverse Event Report: SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

SILK ROAD MEDICAL ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number SR-200-NPS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Muscle Weakness/Atrophy (1967); Ischemia Stroke (4418)
Date of Event 02/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product associated with this complaint was not returned to the manufacturer for analysis.A review of the manufacturing records for this device was completed and no issues were identified that could have led to the adverse event reported.The reported event is a mixed pattern event, and since the patient experienced symptoms during the post procedure neurological check, this will be reported for the enroute transcarotid neuroprotection system (nps) out of an abundance of caution.Complaints will continue to be reviewed and monitored for trends.All reasonably available information has been provided by the company at the time of submission of this report.The fields that are blank are not an omission and indicate that the information is either not applicable or currently unavailable.If additional information is received, a supplemental report will be filed.
 
Event or Problem Description
It was reported that after a left transcarotid artery revascularization (tcar) procedure, the patient failed the post procedure neurological check and was unable to move their right hand.The patient was on plavix and aspirin but not on statins due to statin allergies.Additional information stated that emboli was noted in the right middle cerebral artery (mca), contralateral to the treatment side.The physician elected to perform a thrombectomy and the patient has not returned to baseline.It was determined by the physician that the event was due to the patient's underlying condition of atrial fibrillation.However, the silk road medical executive medical director reviewed the magnetic resonance imaging (mri) on (b)(6) 2025 and noted that new white lesions were present in the cerebellum, in watershed zones, and the left motor strip.The cerebellum is supplied by the vertebrobasilar arteries which are not interacted with during the tcar procedure, hence the emboli in the cerebellum are unrelated to the procedure.The motor strip is supplied by the carotid arteries, and the approximate age of the lesions in the motor strip indicated that they may be related to the timing of the tcar procedure.The reported event is a mixed pattern event, and since the patient experienced symptoms during the post procedure neurological check, this will be reported for the enroute transcarotid neuroprotection system (nps) out of an abundance of caution.

Brand Name
ENROUTE TRANSCAROTID NEUROPROTECTION SYSTEM
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
SILK ROAD MEDICAL
1213 innsbruck dr.
sunnyvale CA 94089
Manufacturer (Section G)
SILK ROAD MEDICAL
1213 innsbruck dr.
sunnyvale CA 94089
Manufacturer Contact
vincent lopez mireles
1213 innsbruck dr.
sunnyvale, CA 94089
4087209002
MDR Report Key21756795
Report Number3014526664-2025-00057
Device Sequence Number15865070
Product Code NTE
UDI-Device Identifier00811311020829
UDI-Public(01)00811311020829(17)261206(10)305573
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K153485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSR-200-NPS
Device Lot Number305573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Initial Report FDA Received Date04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age81 YR
Patient SexMale